Alert archive / West Virginia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 32, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at May 21, 2014, 4:44 PM EDT for Ritchie County, Wirt County, Wood County, West Virginia; Washington County, Ohio. It was in force for 31 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 21, 2014, 4:44 PM EDT (20:44 UTC)
- Expired
- May 21, 2014, 5:15 PM EDT
- In force
- 31 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Washington County, OH, Ritchie County, WV, Wirt County, WV, Wood County, WV
The radar
The Charleston,WV radar (KRLX), 102 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 21, 4:55 PM EDT | HAIL 0.75 | Belpre, OH | WINDS OF ABOUT 40 MPH AND VERY HEAVY RAIN ALSO REPORTED |
| May 21, 5:10 PM EDT | HAIL 1 | Davisville, WV | ALSO REPORTED ESTIMATED 60 MPH GUSTS....NO WIND DAMAGE NOTED...ONGOING MINOR STREET FLOODING IN DAVISVILLE |
| May 21, 5:10 PM EDT | HAIL 1 | N Davisville, WV |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 21, 1:52 PM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 8.7 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -237 J/kg
- Mixed-layer LCL
- 1698 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
097 WUUS51 KRLX 212044 SVRRLX OHC167-WVC085-105-107-212115- /O.NEW.KRLX.SV.W.0032.140521T2044Z-140521T2115Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON WV 444 PM EDT WED MAY 21 2014 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL RITCHIE COUNTY IN WEST VIRGINIA... WESTERN WIRT COUNTY IN WEST VIRGINIA... THIS INCLUDES THE CITY OF ELIZABETH... WOOD COUNTY IN WEST VIRGINIA... THIS INCLUDES THE CITY OF PARKERSBURG... SOUTH CENTRAL WASHINGTON COUNTY IN SOUTHEAST OHIO... THIS INCLUDES THE CITY OF BELPRE... * UNTIL 515 PM EDT * AT 439 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BELPRE...MOVING SOUTHEAST AT 25 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WASHINGTON...VIENNA...MINERALWELLS AND LUBECK. THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-77 BETWEEN MILE MARKERS 163 AND 180 IN WEST VIRGINIA. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROAD...ROUTE 50 BETWEEN MILE MARKERS 1 AND 19 IN WEST VIRGINIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. HAIL OF UP TO 1.25 INCHES IN DIAMETER HAS BEEN REPORTED NEAR BARTLETT OHIO WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL WEST VIRGINIA. PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY. YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR BY USING THE TWITTER HASHTAG...NWSRLX. && LAT...LON 3916 8120 3897 8144 3930 8176 3940 8162 TIME...MOT...LOC 2043Z 312DEG 19KT 3928 8160 $$ 16
2 follow-up statements
641
WWUS51 KRLX 212105
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
505 PM EDT WED MAY 21 2014
OHC167-WVC085-105-107-212115-
/O.CON.KRLX.SV.W.0032.000000T0000Z-140521T2115Z/
WASHINGTON OH-WIRT WV-WOOD WV-RITCHIE WV-
505 PM EDT WED MAY 21 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR WEST CENTRAL RITCHIE...WOOD...WESTERN WIRT AND SOUTH CENTRAL
WASHINGTON COUNTIES...
AT 446 PM EDT...A TRAINED WEATHER SPOTTER JUST EAST OF BARTLETT
REPORTED REPORTED HALF DOLLAR SIZE HAIL JUST NORTH OF BKLFRE. THIS
STORM WAS LOCATED NEAR DAVISVILLE...OR NEAR PARKERSBURG...MOVING
SOUTHEAST AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MINERALWELLS...PETROLEUM...WALKER...GREENCASTLE...FREEPORT...
PALESTINE...MORRISTOWN AND ELIZABETH
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-77 BETWEEN MILE MARKERS
163 AND 180 IN WEST VIRGINIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
WEST VIRGINIA.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3925 8170 3935 8154 3916 8120 3897 8144
3906 8153
TIME...MOT...LOC 2102Z 321DEG 20KT 3920 8151
$$
12300
WWUS51 KRLX 212115
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
515 PM EDT WED MAY 21 2014
OHC167-WVC085-105-107-212125-
/O.EXP.KRLX.SV.W.0032.000000T0000Z-140521T2115Z/
WASHINGTON OH-WIRT WV-WOOD WV-RITCHIE WV-
515 PM EDT WED MAY 21 2014
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL RITCHIE...WOOD...
WESTERN WIRT AND SOUTH CENTRAL WASHINGTON COUNTIES HAS EXPIRED...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER OTHER WEAKER
THUNDERSTORMS IN THE AREA MAY PRODUCE GUSTY WINDS AND PEA SIZE HAIL.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
WEST VIRGINIA.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3925 8170 3935 8154 3916 8120 3897 8144
3906 8153
TIME...MOT...LOC 2105Z 306DEG 14KT 3921 8150
$$
12What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 11:38 AM EDT, 5 hours 6 minutes earlier.
Area forecast discussion, May 21, 11:38 AM EDT, 5 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 1138 AM EDT WED MAY 21 2014 .SYNOPSIS... ROUNDS OF CONVECTION THROUGH THURSDAY MORNING. COLD FRONT SAGS SOUTH THURSDAY. DRIER FRIDAY INTO SUNDAY. WARM...HUMID MEMORIAL DAY. && .NEAR TERM /THROUGH TONIGHT/... IN THE MID MORNING UPDATE...WAS A BIT FASTER DROPPING CONVECTION ESE INTO OUR EXTREME NORTHERN COUNTIES...AND GRADUALLY SINKING THE ROUNDS ESE LATER THIS AFTERNOON INTO THIS EVENING. WE ARE STILL HOPING THE 700 MB FLOW VEERS ENOUGH TO PREVENT THE SECONDARY COMPLEXES THAT DEVELOP LATE TODAY AND TONIGHT IN THE LOWER OHIO VALLEY TO AVOID HITTING COUNTIES AFFECTED BY EARLIER CONVECTION...AT LEAST THEIR HEAVIEST RAIN COMPONENTS. AT THE ONSET OF THIS EPISODE...OUR DRIEST COUNTIES ARE THE TRI STATE AND SOUTHERN COAL FIELDS. 12Z SOUNDINGS STILL SHOW A STRONG CAP AT ILN BUT WEAKER AT PBZ. TRIED TO LOWER TEMPERATURES DURING HE HIGHER POPS THIS AFTERNOON ACROSS NORTHERN COUNTIES...THEN SOUTHERN COUNTIES LATE TODAY. STRONG WIND GUSTS STILL SEEM TO BE THE HIGHER THREAT OF THE SEVERE ELEMENTS. OF COURSE...THERE IS ALWAYS LIGHTNING. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/... PERIOD STARTS OUT WITH COLD FRONTAL BOUNDARY TO THE SOUTH OF THE CWA WITH A COOLER AND DRIER AIR MASS FILTERING IN BEHIND THE FRONT. WILL STILL BE A SLIGHT CHANCE FOR SHOWERS ACROSS THE NORTH AND NORTHERN MOUNTAIN ZONES ON FRIDAY AND SATURDAY...AS AN UPPER TROUGH/LOW...AND SEVERAL EMBEDDED SHORTWAVES MOVE THROUGH THE NORTHEAST U.S...BUT NOTHING MORE THAN SLIGHT CHANCE TO CHANCE WARRANTED AT THIS POINT. .LONG TERM /SUNDAY THROUGH TUESDAY/... NW FLOW PATTERN ALOFT WILL GIVE WAY TO BUILDING RIDGE ACROSS THE AREA FOR THE FIRST PART OF NEXT WEEK. THIS WILL RESULT IN GRADUALLY WARMER TEMPERATURES...AND OVERALL DRY CONDITIONS TO START. RIDGE WILL BREAK DOWN TUESDAY INTO WEDNESDAY...AS ANOTHER COLD FRONT SPREADS SHOWERS AND THUNDERSTORMS BACK INTO THE AREA. && .AVIATION /16Z WEDNESDAY THROUGH SUNDAY/... 12Z WEDNESDAY THRU 12Z THURSDAY... THIS WHOLE FORECAST DEPENDS ON THUNDERSTORM COMPLEXES AHEAD OF A COLD FRONT...OF WHICH THE FRONT DOES NOT ENTER AREA UNTIL AFTER THIS PERIOD. 12Z-15Z. TSTM COMPLEX SKIRTING OUR FAR NORTH EARLY THIS MORNING IS DISSIPATING. SO...EXCEPT FOR LOW CHANCE FOR A SHOWER FAR NORTH THIS MORNING...WE HAVE MAINLY HAVE A DRY FORECAST THROUGH 15Z. GENERALLY VFR CEILINGS AOA 8000 FEET SOUTH...TO AROUND 5000 FEET NORTH. AFTER 15Z...EXPECT ANOTHER THUNDERSTORM COMPLEX TO FORM OUT AHEAD OF COLD FRONT BY 18Z OVER CENTRAL OHIO...THEN DROPPING SOUTHEAST THROUGH 03Z INTO SOUTHERN SECTIONS OF AREA. A FEW STORMS COULD BE SEVERE. AGAIN...OUTSIDE OF CONVECTION CEILINGS AOA 4000 FEET. AFTER 00Z...EXPECT POST THUNDERSTORM COMPLEX MVFR CEILINGS AND FOG TO FORM FROM NORTH TO SOUTH...WITH DECREASED CHANCES FOR CONVECTION. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z THURSDAY... FORECAST CONFIDENCE: MEDIUM TODAY...LOW TONIGHT. ALTERNATE SCENARIOS: OCCURRENCE AND TIMING OF CONVECTION...ESPECIALLY THIS AFTERNOON...MAY VARY FROM FORECAST. POST COMPLEX MVFR CEILINGS AND FOG TONIGHT MAY GO IFR...DEPENDING ON THE ACTUAL EVOLUTION OF THE COMPLEXES. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 EDT 1HRLY 10 11 12 13 14 15 16 17 18 19 20 21 CRW CONSISTENCY H H H H H H H H H M M M HTS CONSISTENCY H H H H H H H H H M M M BKW CONSISTENCY H H H H H H H H H M M M EKN CONSISTENCY H M H H H H H H H H H H PKB CONSISTENCY H H H H H H H H M H M M CKB CONSISTENCY H H H H H H H H H H H M AFTER 18Z THURSDAY... IFR CONDITIONS IN CONVECTION COMPLEXES THROUGH MUCH OF WEDNESDAY NIGHT...THEN LINGERING IFR IN LOW CLOUDS AND LIGHTER SHOWERS NEAR THE COLD FRONT 12Z TO 18Z THURSDAY. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...KTB/JMV/26 NEAR TERM...KTB SHORT TERM...SL LONG TERM...SL AVIATION...JMV
Hazardous weather outlook, May 21, 2:02 PM EDT, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 202 PM EDT WED MAY 21 2014 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-024>029- 036-037-221815- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON- JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT- CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER- FAYETTE-NICHOLAS- 202 PM EDT WED MAY 21 2014 ...SEVERE THUNDERSTORM WATCH 164 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. DAMAGING WIND GUSTS SEEM TO BE THE HIGHEST THREAT WITH THE STRONGEST STORMS. HOWEVER...LARGE HAIL MAY ALSO OCCUR. ELECTRICAL POWER OUTAGES CAN OCCUR. INCREASE YOUR WEATHER AWARENESS NOW...MONITOR FOR POSSIBLE WARNINGS. ALSO...BRIEF DOWNPOURS COULD OCCUR INTO THE OVERNIGHT HOURS. STREET FLOODING AND PONDING OF WATER IN POOR DRAINAGE AREAS WOULD OCCUR. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ003-004-WVZ030>035-038>040-046-047-221815- DICKENSON-BUCHANAN-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH- WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 202 PM EDT WED MAY 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING. DAMAGING WIND GUSTS SEEM TO BE THE HIGHEST THREAT WITH THE STRONGEST STORMS. HOWEVER...LARGE HAIL MAY ALSO OCCUR. ELECTRICAL POWER OUTAGES CAN OCCUR. IF THAT THREAT INCREASES...SEVERE THUNDERSTORM WATCHES OR WARNINGS WOULD BE POSTED. ALSO...BRIEF DOWNPOURS COULD OCCUR INTO THE OVERNIGHT HOURS. STREET FLOODING AND PONDING OF WATER IN POOR DRAINAGE AREAS WOULD OCCUR. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 21, 2:41 PM EDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
241 PM EDT WED MAY 21 2014
OHZ066-067-211915-
MORGAN OH-PERRY OH-
241 PM EDT WED MAY 21 2014
...SPECIAL WEATHER STATEMENT FOR PERRY AND NORTHWESTERN MORGAN
COUNTIES UNTIL 315 PM EDT...
AT 235 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GLENFORD...
MOVING SOUTHEAST AT 30 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THIS STORM.
THIS STORM WILL BE NEAR PERRY STATE FOREST AROUND 250 PM...
CROOKSVILLE AROUND 300 PM...RENDVILLE AROUND 310 PM AND EAGLEPORT
AROUND 315 PM.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL MAY CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS AND
ON COUNTRY ROADS AND FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3991 8217 3990 8216 3983 8216 3982 8207
3978 8207 3976 8183 3956 8201 3980 8241
3983 8241 3983 8245 3992 8235
16Special weather statement, May 21, 3:15 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
315 PM EDT WED MAY 21 2014
OHZ066-067-076-211945-
MORGAN OH-PERRY OH-WASHINGTON OH-
315 PM EDT WED MAY 21 2014
...SPECIAL WEATHER STATEMENT FOR NORTHWESTERN WASHINGTON...
SOUTHEASTERN PERRY AND MORGAN COUNTIES UNTIL 345 PM EDT...
AT 311 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR RENDVILLE...
MOVING SOUTHEAST AT 30 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS. THIS STORM HAS BEEN PULSING UP AND DOWN...SHOULD IT
BECOME STRONGER A SEVERE THUNDERSTORM WARNING MAY BE NEEDED.
THIS STORM WILL BE NEAR MALTA AROUND 325 PM...STOCKPORT AROUND 340 PM
AND BEVERLY AROUND 345 PM.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3954 8156 3936 8177 3941 8185 3944 8185
3945 8191 3966 8223 3978 8206 3978 8201
16Special weather statement, May 21, 4:06 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 406 PM EDT WED MAY 21 2014 OHZ067-075-076-WVZ009-212030- ATHENS OH-MORGAN OH-WASHINGTON OH-WOOD WV- 406 PM EDT WED MAY 21 2014 ...SPECIAL WEATHER STATEMENT FOR CENTRAL WOOD...SOUTHWESTERN WASHINGTON...SOUTHERN MORGAN AND EASTERN ATHENS COUNTIES UNTIL 430 PM EDT... AT 401 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BARTLETT... MOVING SOUTHEAST AT 30 MPH. WIND GUSTS TO 40 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS... MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. THIS STORM WILL BE NEAR FLEMING AROUND 425 PM AND BELPRE AROUND 430 PM. THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-77 BETWEEN MILE MARKERS 177 AND 184 IN WEST VIRGINIA. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROAD...ROUTE 50 BETWEEN MILE MARKERS 1 AND 10 IN WEST VIRGINIA. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR BY USING THE TWITTER HASHTAG...NWSRLX. LAT...LON 3936 8140 3915 8162 3946 8199 3955 8185 16
Local storm report, May 21, 4:36 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
436 PM EDT WED MAY 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 2 ESE BARTLETT 39.41N 81.78W
05/21/2014 E1.25 INCH WASHINGTON OH TRAINED SPOTTER
&&
EVENT NUMBER RLX1400938
50The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 4:14 PM EDT | Severe Thunderstorm Warning | RLX | Wood | 31 min |
| May 21, 5:17 PM EDT | Special Weather Statement | RLX | Wirt | 28 min |
| May 21, 5:48 PM EDT | Special Weather Statement | RLX | Wirt | 27 min |
| May 21, 2:41 PM EDT | Special Weather Statement | RLX | Perry | 34 min |
| May 21, 3:15 PM EDT | Special Weather Statement | RLX | Morgan | 30 min |
| May 21, 4:06 PM EDT | Special Weather Statement | RLX | Washington | 24 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2014Severe Thunderstorm Warnings in Ohio, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.